Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 23, 2015, 7:52 PM CDT for Uvalde County, Texas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 7:52 PM CDT (00:52 UTC)
- Expired
- May 24, 2015, 5:12 PM CDT
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Uvalde County, TX
The river
Written for the forecast point Frio River at Concan (CNCT2). The gauge peaked at 13.28 ft at May 24, 2015, 5:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08195000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
172
WGUS44 KEWX 240052
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 PM CDT SAT MAY 23 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-241852-
/O.NEW.KEWX.FL.W.0027.150524T0052Z-150524T2212Z/
/CNCT2.2.ER.150524T0021Z.150524T0600Z.150524T1012Z.NO/
752 PM CDT SAT MAY 23 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Frio River At Concan.
* until Sunday afternoon...or until the warning is cancelled.
* At 7:30 PM Saturday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river level will continue rising to near 14.5 feet by very
early Sunday morning. The river level will fall below flood stage Sunday
morning.
* Impact...At 15.0 feet...Major flooding increases very quickly to several feet
deep over the Frio River banks of recreation camps near Rio Frio to near
Concan. Sleeping campers, autos and recreational vehicles can be washed
downstream. This is a life threatening level..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 11.5 Sat 07 PM 9.5 5.1 4.1 4.7 4.7
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$2 follow-up statements
749
WGUS84 KEWX 240245
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 PM CDT SAT MAY 23 2015
...The flood warning continues for the following rivers in Texas...
Nueces River At Laguna AFFECTING Uvalde County
...The flood warning continues for the following rivers in Texas..
Frio River At Concan AFFECTING Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-242024-
/O.EXT.KEWX.FL.W.0022.000000T0000Z-150524T2024Z/
/UVAT2.1.ER.150524T0528Z.150524T0600Z.150524T0824Z.NO/
945 PM CDT SAT MAY 23 2015
The flood warning continues for the Nueces River At Laguna.
* At 9:30 PM Saturday the stage was 7.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by very early Sunday
morning and continue to rise to near 10.4 feet by early Sunday morning.
The river level will fall below flood stage on Sunday.
* Impact...At 10.0 feet...Minor lowland flooding reaches low water crossings on
Highway 55 above Barksdale on Hackberry Creek. The Nueces River crossing at
Barksdale is very dangerous. East of Camp Wood Farm to Market 337 crosses Camp
Wood Creek in three places. Vehicular related drownings have occurred at all
these sites..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Laguna 7 10 7.8 Sat 09 PM 9.4 5.6 4.3 3.8 3.5
&&
LAT...LON 2944 10003 2945 9995 2928 9990 2914 9985
2913 9994 2926 9998
$$
TXC463-242045-
/O.CON.KEWX.FL.W.0027.000000T0000Z-150524T2212Z/
/CNCT2.2.ER.150524T0021Z.150524T0600Z.150524T1012Z.NO/
945 PM CDT SAT MAY 23 2015
The flood warning continues for the Frio River At Concan.
* At 9:30 PM Saturday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river level will continue rising to near 14.5 feet by very
early Sunday morning. The river level will fall below flood stage on Sunday.
* Impact...At 15.0 feet...Major flooding increases very quickly to several feet
deep over the Frio River banks of recreation camps near Rio Frio to near
Concan. Sleeping campers, autos and recreational vehicles can be washed
downstream. This is a life threatening level..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 11.6 Sat 09 PM 9.5 5.1 4.1 4.7 4.7
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$513
WGUS84 KEWX 241359
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 AM CDT SUN MAY 24 2015
...The flood warning is cancelled for the following rivers in Texas...
Frio River At Concan AFFECTING Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-241429-
/O.CAN.KEWX.FL.W.0027.000000T0000Z-150524T2212Z/
/CNCT2.2.ER.150524T0021Z.150524T1015Z.150524T1149Z.NO/
859 AM CDT SUN MAY 24 2015
The flood warning is cancelled for
the Frio River At Concan.
* At 8:30 AM Sunday the stage was 9.5 feet.
* Flood stage is 11.0 feet.
* Forecast...the river will continue to fall to 5.8 feet by tomorrow morning.
* Impact...At 9.0 feet...The Highway 127 bridge at Concan is flooded. Flow
reaches lowest areas of camps above Rio Frio to Concan with no significant
damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Concan 7 11 9.5 Sun 8 AM 5.8 4.9 4.8 4.8 4.8
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 23, 6:49 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 23, 6:49 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT SAT MAY 23 2015 .AVIATION... STORMS HAVE CLEARED THE DRT AREA FOR THE TIME BEING BUT HAVE KEPT IN CHANCES FOR LATER TONIGHT. SAT/SSF WILL BE IMPACTED BY MORE STORMS WITHIN THE NEXT 2 HOURS AND AUSTIN A BIT LONGER. BUT PREVAILING THUNDER FOR THESE I-35 TAF SITES THROUGH AT LEAST MIDNIGHT. && .PREV DISCUSSION... /ISSUED 226 PM CDT SAT MAY 23 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM ON SUNDAY. IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35 CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE SHORT TERM AFD. FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY. THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN WITH HEIGHT. DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO TURN AROUND...DONT DROWN. AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM). BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE LIMITED. TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON AREA RIVERS AND LAKES. LONG TERM (MONDAY THROUGH SATURDAY)... THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY. THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3 SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD SEVERE WEATHER DEVELOP. THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 81 70 81 69 / 90 70 30 70 60 AUSTIN BERGSTROM INTL AIRPORT 69 82 69 81 68 / 90 70 30 70 60 NEW BRAUNFELS MUNI AIRPORT 68 83 69 81 70 / 90 70 40 70 60 BURNET MUNI AIRPORT 67 81 69 80 67 / 90 70 30 70 40 DEL RIO INTL AIRPORT 68 90 71 89 69 / 60 30 20 50 20 GEORGETOWN MUNI AIRPORT 69 80 69 80 68 / 90 70 30 70 50 HONDO MUNI AIRPORT 68 85 70 83 69 / 90 40 30 70 40 SAN MARCOS MUNI AIRPORT 69 82 69 81 69 / 90 70 40 70 60 LA GRANGE - FAYETTE REGIONAL 71 82 71 82 71 / 80 80 60 60 60 SAN ANTONIO INTL AIRPORT 68 84 71 82 71 / 90 60 40 70 50 STINSON MUNI AIRPORT 69 84 71 83 71 / 90 60 40 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...TREADWAY PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 23, 6:40 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 PM CDT SAT MAY 23 2015 TXZ171>173-186>194-203>209-217>225-228-242345- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 AM SUNDAY MORNING FOR THE HILL COUNTRY...I-35 CORRIDOR AND POINTS EAST. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND. TXZ183>185-202-242345- VAL VERDE-EDWARDS-REAL-KINNEY- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9 PM SATURDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.
In the hours before
Local storm report, May 23, 6:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD CAMP WOOD 29.67N 100.01W
05/23/2015 REAL TX EMERGENCY MNGR
MULTIPLE ROADS IN AND OUT OF CAMP WOOD CLOSED DUE TO
HIGH WATER
&&
EVENT NUMBER EWX1500446
CVPSpecial weather statement, May 23, 7:11 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT SAT MAY 23 2015
TXZ218-219-228-240100-
DIMMIT TX-ZAVALA TX-FRIO TX-
711 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...WESTERN FRIO AND
NORTHEASTERN DIMMIT COUNTIES UNTIL 800 PM CDT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF FRIO
TOWN TO NEAR BIG WELLS...AND MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIG WELLS...MOORE...LAS VEGAS...DIVOT...FRIO TOWN...BRUNDAGE...BLUFF
AND LOMA VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2852 9974 2909 9945 2909 9901 2864 9929
2864 9939 2852 9940
TIME...MOT...LOC 0011Z 271DEG 20KT 2895 9939 2865 9958
ZEITLERLocal storm report, May 23, 7:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD SABINAL 29.32N 99.47W
05/23/2015 UVALDE TX CO-OP OBSERVER
SH127 FROM THE CITY PARK IN SABINAL TO THE SH127-187
FORK NORTH OF TOWN IS FLOODED
&&
EVENT NUMBER EWX1500447
CVPLocal storm report, May 23, 7:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HEAVY RAIN SABINAL 29.32N 99.47W
05/23/2015 M3.49 INCH UVALDE TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1500448
CVPLocal storm report, May 23, 7:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HEAVY RAIN 2 W UTOPIA 29.62N 99.57W
05/23/2015 M4.35 INCH UVALDE TX COCORAHS
&&
EVENT NUMBER EWX1500449
CVPSpecial weather statement, May 23, 7:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 749 PM CDT SAT MAY 23 2015 TXZ190>192-240115- BLANCO TX-TRAVIS TX-HAYS TX- 749 PM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...WEST CENTRAL TRAVIS AND NORTHEASTERN BLANCO COUNTIES UNTIL 815 PM CDT... AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENLY...OR NEAR DRIPPING SPRINGS...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AUSTIN...DRIPPING SPRINGS...BEE CAVE...WOODCREEK...BEAR CREEK... PEDERNALES FALLS STATE PARK...DRIFTWOOD...CYPRESS MILL...HENLY... PAYTON...BARTON CREEK...SHADY HOLLOW AND MOUNT GAINOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2999 9818 3015 9841 3045 9825 3024 9781 TIME...MOT...LOC 0049Z 228DEG 21KT 3016 9817 LJH
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:11 PM CDT | Special Weather Statement | EWX | Frio | 49 min |
| May 23, 7:25 PM CDT | Flash Flood Warning | EWX | Frio, Zavala | 3 hr |
| May 23, 7:27 PM CDT | River Flood Warning | EWX | Kerr | 31 hr |
| May 23, 7:27 PM CDT | River Flood Warning | EWX | Kendall | 19 hr |
| May 23, 7:39 PM CDT | River Flood Warning | EWX | Blanco | 24 hr |
| May 23, 7:49 PM CDT | Special Weather Statement | EWX | Hays | 26 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 40 min |
| May 23, 7:55 PM CDT | Tornado Warning | EWX | Bexar, Medina | 35 min |
| May 23, 8:02 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 23, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 41 min |
| May 23, 8:10 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Comal | 22 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Hays | 55 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 4 days |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | DeWitt | 8 days |
| May 23, 8:13 PM CDT | Tornado Warning | EWX | Hays, Travis | 32 min |
| May 23, 8:23 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Blanco, Burnet, Comal, Hays and 2 more | 3 hr |
| May 23, 8:23 PM CDT | Tornado Warning | EWX | Bexar | 37 min |
| May 23, 8:32 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe | 43 min |
| May 23, 8:40 PM CDT | River Flood Warning | EWX | Uvalde | 32 hr |
| May 23, 8:40 PM CDT | River Flood Warning | EWX | Frio | 6 days |
| May 23, 8:43 PM CDT | Tornado Warning | EWX | Travis | 32 min |
| May 23, 8:45 PM CDT | Special Weather Statement | EWX | Hays | 45 min |
| May 23, 8:55 PM CDT | Tornado Warning | EWX | Hays, Travis | 35 min |
| May 23, 8:56 PM CDT | River Flood Warning | EWX | Kerr | 26 hr |
| May 23, 9:07 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Guadalupe, Wilson | 53 min |
| May 23, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 44 min |
| May 23, 9:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Wilson | 3 hr |
| May 23, 9:32 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 23, 9:32 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 28 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 51 min |
| May 23, 9:52 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| May 23, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee, Williamson | 42 min |
| May 23, 10:31 PM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 23, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Gonzales | 40 min |
| May 23, 10:47 PM CDT | Special Weather Statement | EWX | Fayette | 28 min |
| May 23, 10:49 PM CDT | Areal Flood Warning | EWX | Bandera, Real | 3 hr |
| May 23, 10:51 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 23, 10:53 PM CDT | River Flood Warning | EWX | Travis | 40 hr |
| May 23, 11:05 PM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| May 23, 11:13 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Hays, Travis, Williamson | 3 hr |
| May 23, 11:14 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| May 23, 11:24 PM CDT | Flash Flood Warning | EWX | Hays | 6 hr |
| May 23, 11:38 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Val Verde | 3 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 19 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 44 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 27 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 55 hr |
| May 24, 12:03 AM CDT | River Flood Warning | EWX | Medina | 22 hr |
| May 24, 12:03 AM CDT | River Flood Warning | EWX | Medina | 22 hr |
| May 24, 12:25 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Kendall and 3 more | 6 hr |
| May 24, 12:55 AM CDT | Special Weather Statement | EWX | Bandera, Kerr | 50 min |
| May 24, 1:25 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 8 hr |
| May 24, 1:34 AM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 24, 2:09 AM CDT | Flash Flood Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more | 5 hr |
| May 24, 2:23 AM CDT | River Flood Warning | EWX | Williamson | 21 hr |
| May 24, 3:21 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Lee | 4 hr |
| May 24, 5:11 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 24, 7:29 AM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 20 hr |
| May 24, 7:29 AM CDT | River Flood Warning | EWX | Karnes | 4 days |
| May 24, 8:06 AM CDT | Areal Flood Warning | EWX | Hays | 6 hr |
| May 24, 8:32 AM CDT | River Flood Warning | EWX | Travis | 21 hr |
| May 24, 8:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 3 hr |
| May 24, 9:17 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 22 hr |
| May 24, 9:23 AM CDT | River Flood Warning | EWX | Gonzales | 5 days |
| May 24, 9:56 AM CDT | River Flood Warning | EWX | Karnes | 3 days |
| May 24, 11:38 AM CDT | Areal Flood Warning | EWX | Caldwell, Guadalupe, Hays | 6 hr |
| May 24, 2:12 PM CDT | Areal Flood Warning | EWX | Hays | 3 hr |
| May 24, 3:22 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 34 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.